Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 289, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 13, 2008, 11:46 AM CDT for Clinton County, Washington County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2008, 11:46 AM CDT (16:46 UTC)
- Expired
- Jun 13, 2008, 12:30 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Clinton County, IL, Washington County, IL
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 11:27 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 4.8 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -43 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 131646
SVRLSX
ILC027-189-131730-
/O.NEW.KLSX.SV.W.0289.080613T1646Z-080613T1730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1146 AM CDT FRI JUN 13 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CLINTON COUNTY IN SOUTH CENTRAL ILLINOIS
WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS
* UNTIL 1230 PM CDT
* AT 1142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES
SOUTH OF OKAWVILLE...OR 9 MILES NORTHEAST OF SPARTA...AND MOVING
NORTHEAST AT 31 MPH.
* LOCATIONS IMPACTED INCLUDE...
OKAWVILLE...
NASHVILLE...
IRVINGTON...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3823 8916 3821 8960 3842 8957 3841 8970
3854 8970 3869 8915
TIME...MOT...LOC 1646Z 232DEG 27KT 3827 8958
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 131711
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1211 PM CDT FRI JUN 13 2008
ILC027-189-131730-
/O.CON.KLSX.SV.W.0289.000000T0000Z-080613T1730Z/
WASHINGTON IL-CLINTON IL-
1211 PM CDT FRI JUN 13 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT
FOR SOUTHEASTERN CLINTON AND EASTERN WASHINGTON COUNTIES...
AT 1207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BEAUCOUP...OR ABOUT NEAR NASHVILLE...MOVING NORTHEAST AT 31 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
HOYLETON...RICHVIEW...IRVINGTON AND HOFFMAN.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3823 8916 3822 8951 3840 8951 3848 8950
3861 8945 3869 8915
TIME...MOT...LOC 1711Z 232DEG 27KT 3838 8929
$$
GLASS000
WWUS53 KLSX 131729
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1230 PM CDT FRI JUN 13 2008
ILC027-189-131740-
/O.EXP.KLSX.SV.W.0289.000000T0000Z-080613T1730Z/
WASHINGTON IL-CLINTON IL-
1230 PM CDT FRI JUN 13 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLINTON AND
EASTERN WASHINGTON COUNTIES EXPIRES AT 1230 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM.
LAT...LON 3823 8916 3822 8951 3840 8951 3848 8950
3861 8945 3869 8915
TIME...MOT...LOC 1730Z 232DEG 27KT 3847 8915
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 6:57 AM CDT, 4 hours 49 minutes earlier.
Area forecast discussion, Jun 13, 6:57 AM CDT, 4 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
657 AM CDT FRI JUN 13 2008
.DISCUSSION...
/339 AM CDT FRI JUN 13 2008/
IT TOOK A WHILE...BUT CNVTN FINALLY PUSHED INTO OUR CWA ARND MIDN.
OUTFLO BNDRY HAS RACED AHD OF CNVTN...AND 88D IMAGERY INDICATES
BNDRY IS NR A KVIH-KSTL-KTAZ LN JUST BFR 09Z. AS FAR AS HVY RAIN
THRT IS CONCERNED...BLV HVIEST RAINFALL NXT CPL HRS WL BE ALG A
COU-UIN LN...BUT MVMT OF OUTFLO BNDRY AND ORIENTATION OF CNVTN
FROM S CNTRL KS INTO SW MO MAKES ME BLV THAT HVIEST RAINFALL AXIS
SHUD TAKE ON A MORE W-E ORIENTATION FROM N OZARKS THRU STL DURG
THE MRNG. WITH THIS THINKING...HV REMOVED FAR NW 3 COUNTIES FROM
FFA AND ADDED CRAWFORD AND WASHINGTON. HV NOT ALTERED ANY END
TIMES OF THE FFA...BUT IF ABV TRENDS ARE REALIZED ADDITIONAL
TRIMMING OF N PARTS OF THE FFA WL BE NECESSARY AS HVY RAIN THRT
REFOCUSES S.
BY AFTN...BLV OUTFLO BNDRY FROM THIS MRNGS CNVTN WL BE THE
EFFECTIVE BNDRY FOR ADDL TSRA DVLPMT...PRIMARILY ALG AND SCPLY S
OF I-70. HWVR...HV HELD ONTO CHC POPS ACR THE N...AS SYNOPTIC FNT
AND RESIDUAL LO LVL MSTR MAY PRODUCE JUST ENUF LIFT/INSTABILITY TO
KICK OFF A FEW STORMS DURG THE HEAT OF THE AFTN.
STORMS SHUD EXIT S AREAS ERY THIS EVE...AND THEN IT APRS THAT WE
WL HV TRANQUIL WX THRU SAT NGT AND INTO SUN MRNG AS SFC RDG DRIFTS
ACR AREA. THRU SAT...IT APRS THAT MAV GUID IS TOO WRM FOR MAX
TEMPS...AS HAS BEEN THE CASE FOR SVRL WEEKS...AND HV LEANED TWD
MET NUMBERS.
HWVR...SUN AFTN AND SUN NGT ARE BGNG TO LOOK INTERESTING
ONCE AGAIN. RETURN LO LVL FLOW ON BACK SIDE OF SFC RDG IS FCST TO
ADV LO LVL MSTR BACK INTO AREA...DESTABILIZING AMS AHD OF SHTWV
EMBEDDED IN NW FLOW. WHILE WRF/NAM AND GFS VARY IN
SPECIFICS...BOTH MODELS DO FCST CNVTN TO DVLP AND PUSH SE ACR
AREA. HV UPPED POPS TO HIGH CHC CAT GIVEN AGREEMENT IN THE
MODELS.
TRUETT
&&
.AVIATION...
/650 AM CDT FRI JUN 13 2008/
FOR THE 12Z TAFS...FCSTS REFLECT AN EXTRAPOLATION OF RADAR
TRENDS/PCPN...AND SFC OB TRENDS...NOTED OVR THE PAST 6 HRS. IN
SUMMARY...70NM WIDE BAND OF SHWRS/EMBDD TSRA CENTERED ON A KCOU-
KPPQ LINE SHUD GRDLY SHIFT SE DURG THE MRNG...WITH PRIMARY THRT OF
CNVTN OCRG ON THE LEADING EDGE OF THIS PCPN SHIELD. BY AFTN BLV
THAT BULK OF THE PCPN THRT...INCLUDING DIURNAL REDVLPMT ON OUTFLO
BNDRY...WL OCR S OF THE I-70 CORRIDOR. CLRG SKIES AND LGT WNDS
OVRNGT SHUD LEAD TO SM FOG THRT DURING THE PREDAWN HRS ON
SAT...AND HV INTRODUCED MENTION WITH THIS TAF SET.
TRUETT
&&
.HYDROLOGY...
THIS SYSTEM WILL BRING TWO TO POSSIBLY THREE INCHES OF QPF OVER
THE FABIUS...NORTH AND LA MOINE RIVER BASINS. THIS WILL PUSH THESE
RIVERS INTO FLOOD AGAIN. THE HEAVY RAINFALL AXIS WILL GO BACK INTO WRN
MO/ERN CAUSING A SECOND CREST ON THE MISSOURI MAIN STEM FROM JEF
CITY TO HERMANN INTO MID JUNE.
BAGNELL DAM RELEASES HAVE INCREASED BUT BELOW PREVIOUS NUMBERS.
LATEST FORECAST USING OBSERVED RAINFALL AND STAGES AS WELL AS 24
HOURS OF QPF CAUSES INCREASED CONFIDENCE OF MAJOR FLOODING ALONG
THE MISSISSIPPI RIVER ABOVE ITS CONFLUENCE WITH THE MISSOURI. MOST
SITES WILL CREST BETWEEN 1973 AND 1993 LEVELS WITH A COUPLE
POINTS NOW NEAR THOSE 93 RECORDS. PEOPLE WITH INTERESTS ALONG THE
MAIN STEM RIVERS SHOULD CAREFULLY MONITOR CURRENT AND FUTURE
FORECASTS.
SIECZYNSKI
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-JEFFERSON-LINCOLN-
MONITEAU-MONTGOMERY-OSAGE-PIKE-RALLS-ST. CHARLES-ST. LOUIS-
ST. LOUIS CITY-WARREN-WASHINGTON.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR MARION-
MONROE.
IL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BOND IL-BROWN IL-
CALHOUN IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-
MACOUPIN IL-MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-
PIKE IL-ST. CLAIR IL-WASHINGTON IL.
FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ADAMS IL.
&&
WFO LSXHazardous weather outlook, Jun 13, 6:49 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 649 AM CDT FRI JUN 13 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 649 AM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY OVER MUCH OF THE REGION. THE PRIMARY THREAT WILL BE OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION...SOME OF THE STORMS WILL BE PRODUCING VERY HEAVY RAINFALL...AND A FLASH FLOOD WATCH IS IN EFFECT FOR CENTRAL AND EAST CENTRAL MISSOURI AND SOUTHERN ILLINOIS. ALL OF THE THUNDERSTORM ACTIVITY WILL BE ENDING OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS EVENING. MODERATE RIVER FLOODING IS OCCURRING ALONG PARTS OF THE MISSISSIPPI... MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS SUNDAY NIGHT AND MONDAY. MODERATE TO MAJOR RIVER FLOODING IS EXPECTED ALONG PARTS OF THE MISSISSIPPI...MISSOURI AND ILLINOIS RIVERS. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND EARLY TONIGHT...ESPECIALLY OVER SOUTHERN MISSOURI AND SOUTHERN ILLINOIS. IN ADDITION...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALL OF OVER AN INCH...OR ANY FLOODING THAT THEY OBSERVE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TRUETT
In the hours before
Local storm report, Jun 13, 7:09 AM CDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
709 AM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 5 N CENTRALIA 39.28N 92.13W
06/13/2008 M1.70 INCH AUDRAIN MO TRAINED SPOTTER
NO FLOODING IN THE VICINITY...ABOUT 5 MILE RADIUS OF
THE HOUSE.
&&
EVENT NUMBER 00458
KARLZLocal storm report, Jun 13, 9:41 AM CDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 AM CDT FRI JUN 13 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0939 AM HEAVY RAIN 1 N LATHAM 38.58N 92.68W
06/13/2008 M2.50 INCH MONITEAU MO TRAINED SPOTTER
&&
EVENT NUMBER 00459
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:44 PM CDT | River Flood Warning | LSX | Brown | 14 hr |
| Jun 13, 11:09 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 51 min |
| Jun 13, 12:02 PM CDT | Flash Flood Warning | LSX | Marion | 3 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.